Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Recommended Posts

Hi @gossamer4448 - hyper-POTS is diagnosed by symptoms and neurotransmitters ( resting and active, anything above 600 is considered abnormal ). The symptoms differ from other types of POTS due to the BP elevation, mostly diastolic hypertension ( the lower number is elevated as well as the upper number, i.e. 150/100 ). Typical symptoms are tachycardia, tremors, chest pain, cold hands and feet, brain fog and even confusion, cognitive issues, often headaches, in some cases fainting. A hyperadrenergic storm in my case presents with excitement and nervousness, shaking uncontrollably, blue lips, cold hands and feet, inability to find words or speak, extreme chest pain and hypertension. Often it ends in syncope or an autonomic seizure. Imagine if you are racing to get someone out of a burning building and your adrenaline is in overdrive. Then - when the fire is put out and all is over - you are sitting down and all that excess adrenaline is still in your system and you start shaking as if you are going into shock - that is what it is like. Fight-or-flight response - there just is no burning building, no cougar threatening you, no gun held to your head. Just a normal moment in every day life and this can happen. 

Share this post


Link to post
Share on other sites
4 hours ago, Pistol said:

Hi @gossamer4448 - hyper-POTS is diagnosed by symptoms and neurotransmitters ( resting and active, anything above 600 is considered abnormal ). The symptoms differ from other types of POTS due to the BP elevation, mostly diastolic hypertension ( the lower number is elevated as well as the upper number, i.e. 150/100 ). Typical symptoms are tachycardia, tremors, chest pain, cold hands and feet, brain fog and even confusion, cognitive issues, often headaches, in some cases fainting. A hyperadrenergic storm in my case presents with excitement and nervousness, shaking uncontrollably, blue lips, cold hands and feet, inability to find words or speak, extreme chest pain and hypertension. Often it ends in syncope or an autonomic seizure. Imagine if you are racing to get someone out of a burning building and your adrenaline is in overdrive. Then - when the fire is put out and all is over - you are sitting down and all that excess adrenaline is still in your system and you start shaking as if you are going into shock - that is what it is like. Fight-or-flight response - there just is no burning building, no cougar threatening you, no gun held to your head. Just a normal moment in every day life and this can happen. 

I've had some of that, but my bottom numbers don't elevate. Usually the systolic is 65-75. Top numbers are rarely above 130, usually 110-120 when I awake. I've had the cognitive issues and cold feet, I've had some shaking/tremors, but rarely. A lot of GI issues, bloating, gas, nausea, pain, headaches. I am going to try to setup an appointment with a neurologist I found on this website. He's local and has dealt with POTS, obviously. I hope I get in and not get dismissed as has been the case. 

Share this post


Link to post
Share on other sites

@Pistol - such a good description of an adrenaline surge.

I'm in the midst of a POTS storm at the moment after a pretty good run. 

The chest pain that comes with the attacks is particularly bad at the moment. I was wondering if anyone has explained to you what causes the chest pain? My cardiologist doesn't think it is cardiac in origin but I think it would help me to deal with the pain if I understood it better.

Also do you find your attacks occur in clusters?

Thanks!

Share this post


Link to post
Share on other sites

@AngieP - the chest pin that I get from POTS at times can be severe. My cardiologist did a heart cath last year and found out that I have Prinz-Metal-angina ( chect pain caused by spasms of the coronary arteries ). I also have Raynauds which is spasms in the peripheral blood vessels and is the same mechanism. So this is all from hyper-POTS since the elevated adrenaline causes vasoconstriction. I have heard that other types of POTS cause chest pain due to a change in circulation to the heart. I also notice that my chest pin comes on strong with high BP. 

11 hours ago, AngieP said:

Also do you find your attacks occur in clusters?

I have not noticed that, when I was still working they would come from being upright or active too long. Now - since I get weekly IV fluids and am much, much improved - I can pretty much stop them by lying down and prevent them by having a finetuned balance of activity and rest, this helps tremendous. I try not to even give the ANS the chance to go in overdrive. 

Share this post


Link to post
Share on other sites

Hi @Pistol - thank you so much for sharing this info with me. 

My cardiologist wasn't sure if I was having coronary spasms and gave me a Nitrolingual pump spray just in case. 

After the next episode of chest pain he also wants me to get a blood test to check my troponin levels.  

My diastolic blood pressure is also usually elevated when I'm experiencing the chest pain. I notice that the veins in my hands which are usually prominent become very constricted and almost disappear entirely too. 

For me the biggest challenge is believing that I won't drop dead during one of my severe chest pain episodes. Even though I have lived through so many, I always panic in the moment.

It sounds like you have a great management plan in place with the weekly IV fluids and incorporating plenty of rest. Over exertion is definitely a big trigger for me too.

Thank you again!

Angie

 

 

Share this post


Link to post
Share on other sites

@AngieP my cardiologist had me on a nitropatch, which did help and did not drop my BP. I also have the sublingual pills for emergencies but never had to use them. Since the IV fluids I no longer need the patch since my chest pain is gone ( unless I overdo it ). The patch is great sine it puts the same amount of medicine out and there are no ups and downs. 

Share this post


Link to post
Share on other sites
On 3/12/2019 at 3:00 PM, AngieP said:

@Pistol - such a good description of an adrenaline surge.

I'm in the midst of a POTS storm at the moment after a pretty good run. 

The chest pain that comes with the attacks is particularly bad at the moment. I was wondering if anyone has explained to you what causes the chest pain? My cardiologist doesn't think it is cardiac in origin but I think it would help me to deal with the pain if I understood it better.

Also do you find your attacks occur in clusters?

Thanks!

Angie how have you stopped them from occurring?

Share this post


Link to post
Share on other sites

Hi @Outaker,

I'm afraid I haven't worked out a way to totally stop the POTS attacks from occurring.

For me, I find that if I get lots of rest, eat a healthy clean diet, and incorporate exercise (light strength training - no cardio), I am pretty stable. As soon as I mentally or physically over do it, I can find myself in a nice big POTS flare up.

I've also been on a daily beta-blocker for the last five years that has helped me a lot. 

Do your attacks occur in clusters too? The one I'm in has been going for almost three weeks - I'm having an attack every second day which is a lot for me. 

Cheers,
Angie

 

Share this post


Link to post
Share on other sites
On 2/28/2019 at 10:30 AM, FileTrekker said:

Thanks. Yes I have no intention of taking the Bisoprolol, if for no other reason than I just know they'll floor me and I can't afford the time off work.

I'm also seeing some limited success on magnesium and taurine supplements and I'm gonna try coconut water too. If it gets more desperate then I may consider it. I feel doctors are too quick to just jump to beta blockers and send you on your way. My POTS is manageable without the BB thankfully and I have bradycardia anyway.  So to my mind it's not a worthwhile risk currently.

 

15 hours ago, AngieP said:

Hi @Outaker,

I'm afraid I haven't worked out a way to totally stop the POTS attacks from occurring.

For me, I find that if I get lots of rest, eat a healthy clean diet, and incorporate exercise (light strength training - no cardio), I am pretty stable. As soon as I mentally or physically over do it, I can find myself in a nice big POTS flare up.

I've also been on a daily beta-blocker for the last five years that has helped me a lot. 

Do your attacks occur in clusters too? The one I'm in has been going for almost three weeks - I'm having an attack every second day which is a lot for me. 

Cheers,
Angie

 

Hey ANgie have you tried rauwolfia?

Share this post


Link to post
Share on other sites

Nope just started researching this condition due to the adrenaline surges. I am looking to prevent any surges again in the future.  

Rauwolfia drains norepinephrine from your synapses by 70 percent. The first hypertension drug developed Reseprine was based on this herb's alkoloids. 

 



 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...